Alert archive / North Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 11, 2016, 3:25 PM CST for 9 counties in North Dakota. It took effect at Jan 11, 2016, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 3:25 PM CST (21:25 UTC)
- In effect from
- Jan 11, 2016, 6:00 PM CST
- Expired
- Jan 12, 2016, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 70 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974 WWUS43 KBIS 112125 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CST MON JAN 11 2016 ...WINTER WEATHER ADVISORY FOR FAR SOUTHWEST NORTH DAKOTA THROUGH THE EARLY EVENING... ...WIND CHILL ADVISORY FOR LOCATIONS NORTHEAST OF HIGHWAY 52 TONIGHT THROUGH NOON TOMORROW... .NEW SNOWFALL...COMBINED WITH GUSTY NORTHWEST WINDS AROUND 40 MPH WILL PRODUCE BLOWING SNOW ACROSS FAR SOUTHWEST NORTH DAKOTA. VISIBILITY AROUND ONE HALF MILE IS EXPECTED THROUGH THE EARLY EVENING FOR THE FOLLOWING LOCATIONS... BEACH...MEDORA...AMIDON...BOWMAN AND SURROUNDING AREAS. VISIBILITY WILL BE LOWEST IN OPEN COUNTRY. IF YOU ARE TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. WIND CHILLS AROUND 30 BELOW ARE EXPECTED NORTHEAST OF HIGHWAY 52 TONIGHT AND TOMORROW MORNING AT LOCATIONS INCLUDING... MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY...CARRINGTON AND JAMESTOWN. NDZ003>005-012-013-022-023-025-037-120530- /O.NEW.KBIS.WC.Y.0003.160112T0000Z-160112T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN 325 PM CST MON JAN 11 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY. * EXPECT WIND CHILLS TO RANGE FROM 10 AND 30 BELOW ZERO BETWEEN 6 PM THIS EVENING AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM TUESDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ031-032-040-043-120200- /O.CON.KBIS.WW.Y.0002.000000T0000Z-160112T0200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN 225 PM MST MON JAN 11 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 8 PM. * ADDITIONAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED. * WINDS GUSTING AS HIGH AS 45 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ AJ
7 follow-up statements
422 WWUS43 KBIS 120217 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 817 PM CST MON JAN 11 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED FOR FAR SOUTHWEST NORTH DAKOTA... ...WIND CHILL ADVISORY FOR LOCATIONS NORTHEAST OF HIGHWAY 52 TONIGHT THROUGH NOON TOMORROW... .THE SNOW HAS ENDED OVER ALL BUT FAR SOUTHWEST NORTH DAKOTA AND WINDS HAVE DIMINISHED. THE WINTER WEATHER ADVISORY HAS EXPIRED FOR SOUTHWEST NORTH DAKOTA. ACROSS THE NORTH CENTRAL THROUGH EAST CENTRAL...WIND CHILLS AROUND 30 BELOW ARE EXPECTED NORTHEAST OF HIGHWAY 52 TONIGHT AND TOMORROW MORNING AT LOCATIONS INCLUDING...MOHALL...BOTTINEAU... ROLLA...TOWNER...RUGBY...HARVEY...CARRINGTON AND JAMESTOWN. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE EXPOSED SKIN IS COVERED. NDZ031-032-040-043-120330- /O.EXP.KBIS.WW.Y.0002.000000T0000Z-160112T0200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN 717 PM MST MON JAN 11 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... $$ NDZ003>005-012-013-022-023-025-037-121030- /O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN 817 PM CST MON JAN 11 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO UNTIL 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM TUESDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
661 WWUS43 KBIS 120355 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 955 PM CST MON JAN 11 2016 ...WIND CHILL ADVISORY FOR LOCATIONS NORTHEAST OF HIGHWAY 52 TONIGHT THROUGH NOON TOMORROW... .COLD WIND CHILLS ACROSS NORTH CENTRAL THROUGH EAST CENTRAL NORTH DAKOTA TONIGHT THROUGH TUESDAY MORNING. WIND CHILLS AROUND 30 BELOW ARE EXPECTED NORTHEAST OF HIGHWAY 52 TONIGHT AND TOMORROW MORNING AT LOCATIONS INCLUDING...MOHALL...BOTTINEAU...ROLLA... TOWNER...RUGBY...HARVEY...CARRINGTON AND JAMESTOWN. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE EXPOSED SKIN IS COVERED. NDZ003>005-012-013-022-023-025-037-121200- /O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN 955 PM CST MON JAN 11 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO UNTIL 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM TUESDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WAA
219 WWUS43 KBIS 120627 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1227 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY NORTH CENTRAL INTO THE NORTHERN JAMES RIVER VALLEY THROUGH NOON CST... .WIND CHILL TEMPERATURES TO AROUND 30 BELOW WILL CONTINUE THROUGH THE MORNING IN NORTH CENTRAL NORTH DAKOTA AND INTO THE NORTHERN JAMES RIVER VALLEY. LOCATIONS IN THE WIND CHILL ADVISORY INCLUDE MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY...CARRINGTON AND JAMESTOWN. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE EXPOSED SKIN IS COVERED. NDZ003>005-012-013-022-023-025-037-121430- /O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN 1227 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO 30 BELOW ZERO UNTIL NOON CST...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
605 WWUS43 KBIS 120936 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 336 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY NORTH CENTRAL INTO THE NORTHERN JAMES RIVER VALLEY THROUGH NOON CST... .WIND CHILL TEMPERATURES TO AROUND 30 BELOW WILL CONTINUE THROUGH THE MORNING IN NORTH CENTRAL NORTH DAKOTA AND INTO THE NORTHERN JAMES RIVER VALLEY. LOCATIONS IN THE WIND CHILL ADVISORY INCLUDE MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY...CARRINGTON AND JAMESTOWN. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE EXPOSED SKIN IS COVERED. NDZ003>005-012-013-022-023-025-037-121800- /O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN 336 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO 30 BELOW ZERO UNTIL NOON CST. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
598 WWUS43 KBIS 121239 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 639 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY NORTH CENTRAL INTO THE NORTHERN JAMES RIVER VALLEY THROUGH NOON CST... .WIND CHILL TEMPERATURES TO AROUND 30 BELOW WILL CONTINUE THROUGH THE MORNING ACROSS NORTH CENTRAL NORTH DAKOTA AND INTO THE NORTHERN JAMES RIVER VALLEY. LOCATIONS IN THE WIND CHILL ADVISORY INCLUDE MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY... CARRINGTON AND JAMESTOWN. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE EXPOSED SKIN IS COVERED. NDZ003>005-012-013-022-023-025-037-121800- /O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN 639 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS 25 TO 35 BELOW ZERO UNTIL NOON CST. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TWH
273 WWUS43 KBIS 121533 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 933 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY CONTINUES UNTIL NOON CST NORTH CENTRAL INTO THE NORTHERN JAMES RIVER VALLEY... .WIND CHILLS TO 30 BELOW ZERO WILL CONTINUE THROUGH LATE MORNING IN THE MOHALL...BOTTINEAU...ROLLA...TOWNER...RUGBY...HARVEY... CARRINGTON AND JAMESTOWN AREAS. CONDITIONS WILL IMPROVE BY EARLY AFTERNOON AS AIR TEMPERATURES SLOWLY RISE. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE EXPOSED SKIN IS COVERED. NDZ003>005-012-013-022-023-025-037-121800- /O.CON.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN 933 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO THROUGH LATE MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CJS
737 WWUS43 KBIS 121805 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1205 PM CST TUE JAN 12 2016 ...THE WIND CHILL ADVISORY FOR NORTH CENTRAL NORTH DAKOTA INTO THE NORTHERN JAMES RIVER VALLEY HAS BEEN ALLOWED TO EXPIRE... .WIND CHILL VALUES WILL CONTINUE TO INCREASE THIS AFTERNOON AS AIR TEMPERATURES RISE TO HIGHS BETWEEN ZERO AND 5 ABOVE. NDZ003>005-012-013-022-023-025-037-121915- /O.EXP.KBIS.WC.Y.0003.000000T0000Z-160112T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN 1205 PM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES WILL CONTINUE TO INCREASE THIS AFTERNOON AS AIR TEMPERATURES RISE TO BETWEEN ZERO AND 5 ABOVE...SO THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CJS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 12:18 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 11, 12:18 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1218 PM CST MON JAN 11 2016 .UPDATE... ISSUED AT 1218 PM CST MON JAN 11 2016 NO SIGNIFICANT CHANGES WITH THIS UPDATE...AND NO CHANGE TO THE WINTER WEATHER ADVISORY FOR FAR SOUTHWEST ND. THE BATCH OF LIGHT SNOW THAT AFFECTED CENTRAL ND IS EXITING STAGE RIGHT AT MIDDAY AND IS LEAVING FLURRIES AND INCREASING NORTHWEST WINDS IN ITS WAKE AS THE SURFACE LOW NEAR DEVILS LAKE AT 18 UTC SHIFTS SOUTHEAST. RADAR HAS SHOWN SNOW DEVELOPING OVER EASTERN MT THE LAST FEW HOURS...AND RECENT RAP/HRRR SIMULATIONS STILL TAKE IT INTO SOUTHWEST ND DURING THE AFTERNOON WITH LIQUID-EQUIVALENT TOTALS OF 0.10 TO 0.20 INCHES /WHICH SHOULD BE GOOD FOR 1-2 INCHES OF SNOW/. UPDATE ISSUED AT 840 AM CST MON JAN 11 2016 QUICK UPDATE TO INCREASE POPS TO THE CATEGORICAL /80-100 PERCENT/ RANGE OVER NORTH CENTRAL ND FROM MINOT TO ROLLA AND RUGBY THROUGH LATE MORNING. RADAR IMAGERY AND SURFACE OBSERVATIONS SHOW THAT LIGHT SNOW HAS QUICKLY INCREASED IN THAT AREA SINCE 1430 UTC. OTHERWISE...NO SIGNIFICANT CHANGES TO THE REST OF THE FORECAST. THE NEW 12 UTC NAM IS CONSISTENT WITH THE SNOW AND BLOWING SNOW HAZARD THAT WILL DEVELOP ACROSS SOUTHWEST ND BY THIS AFTERNOON. NO CHANGES NEEDED TO THE WINTER WEATHER ADVISORY AT THIS TIME. UPDATE ISSUED AT 710 AM CST MON JAN 11 2016 GIVEN CONSISTENT TRENDS IN THE 08 THROUGH 11 UTC RAP AND HRRR ITERATIONS...BUMPED UP THE START TIME FOR THE WINTER WEATHER ADVISORY ACROSS THE FAR SOUTHWEST TO 17 UTC TO BETTER CAPTURE THE ONSET OF SNOWFALL. THE RAP AND HRRR HAVE CONSISTENTLY HAD A STRONGER WIND FIELD AND MORE SNOWFALL WHEN COMPARED TO THE GLOBAL MODELS. AS OF LATE...THE RAP AND HRRR HAVE PERFORMED WELL..ESPECIALLY REGARDING MESOSCALE SNOWFALL EVENTS. THE CHALLENGE FOR TODAY IS IF THE ADVISORY FOR BLOWING SNOW MAY NEED TO BE EXPANDED FURTHER EAST TO ALONG THE MISSOURI RIVER...WHERE THE RAP AND HRRR SUGGEST AND INCH OR SO OF FRESH SNOW MAY BE POSSIBLE. UPDATE ISSUED AT 515 AM CST MON JAN 11 2016 WITH CONTINUED SUPPORT FROM THE HRRR/RAP13...AND NOW THE 4KM NAM FOR WINDS OF 25KT TO 35KT IN THE MIXED LAYER ACROSS THE FAR SOUTHWEST...WILL BE ISSUING A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FROM 19Z MONDAY TO 02Z TUESDAY. STILL EXPECTING ONE TO TWO INCHES WITH GUSTY WINDS COINCIDING WITH THE FALLING SNOW. THIS INCLUDES GOLDEN VALLEY...BILLINGS...SLOPE...AND BOWMAN COUNTIES. UPDATES FORTHCOMING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 315 AM CST MON JAN 11 2016 HIGHLIGHTS IN THE SHORT TERM INCLUDE PATCHY BLOWING SNOW ALONG WITH ISOLATED TO SCATTERED SNOW SHOWERS REDUCING VISIBILITIES MONDAY AFTERNOON/EVENING. THE HIGHEST CONCERN IS THE FAR SOUTHWEST WHERE 1 TO 2 INCHES OF SNOW THIS AFTERNOON COMBINED WITH GUSTY WINDS PUTS THIS AREA AT GREATEST RISK FOR A POSSIBLE WINTER WEATHER ADVISORY FOR BLOWING SNOW WITH VISIBILITIES AROUND ONE HALF MILE. FOR NOW WE HAVE DECIDED TO MONITOR THE HRRR AND RAP13 BUFKIT SOUNDINGS TO SEE IF CURRENT TRENDS OF STRONGER WINDS CONTINUE OVER THE NEXT SEVERAL HOURS. THAT ALLOWS SUFFICIENT TIME IN THE NEXT ONE TO TWO UPDATE CYCLES TO ISSUE SOMETHING IF THE SITUATION WARRANTS. OTHERWISE...WIND CHILL TEMPERATURES 25 TO 30 BELOW ZERO EXPECTED LATE MONDAY NIGHT NORTH CENTRAL AND INTO THE NORTHERN JAMES RIVER VALLEY THROUGH TUESDAY MORNING. AFTER COLLABORATING WITH NEIGHBORING OFFICES WILL AGAIN LET THE DAYSHIFT HONE IN ON THE COUNTIES AFTER ANOTHER MODEL CYCLE COMES IN THIS MORNING AND AFTERNOON. THE LATEST WATER VAPOR IMAGERY SHOWS THIS NEXT SHORTWAVE THROUGH NOW STREAMING THROUGH NORTHWEST SASKATCHEWAN AND DIVING SOUTHEAST WITH TIME. ACCOMPANYING THE SHORTWAVE IS A 300MB 140KT JET STREAK. WITH THE JET AND SHORTWAVE MAINTAINING A SOUTHEAST MOVEMENT THROUGH 00Z TUESDAY...THE FAVORED LEFT EXIT REGION OF THE JET FOR LARGE SCALE ASCENT REMAINS JUST OFF TO OUR EAST. HENCE PRECIPITATION AMOUNTS WILL REMAIN LIGHT AND THIS LIMITS SIGNIFICANT REDUCTIONS IN VISIBILITIES. THE EXCEPTION WILL BE ACROSS THE HIGHER TERRAIN IN THE FAR SOUTHWEST CLOSEST TO THE BAROCLINIC ZONE AND STRONGER OMEGA/VERTICAL MOTION...FAVORING HIGHER AMOUNTS OF SNOWFALL. ASSOCIATED WITH THE SHORTWAVE MENTIONED ABOVE IS AN ARCTIC FRONT IN SOUTHERN ALBERTA/SASKATCHEWAN/MANITOBA...WHICH WILL SWEEP DOWN ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. GUSTY NORTHWEST WINDS BETWEEN 20 AND 35 MPH WILL DEVELOP IN ITS WAKE THIS AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST WINDS FORECAST ACROSS THE NORTH CENTRAL AND JAMES RIVER VALLEY WHICH FOLLOWS THE LOCATION AND TRAJECTORY OF THE 6HR PRESSURE RISES AND UPPER JET MENTIONED ABOVE. THE BAGGALEY BLOWING SNOW INDICATING THAT ONLY A VERY SMALL AREA ACROSS THE NORTH CENTRAL WOULD BE IN LINE FOR A VERY LOW END WINTER WEATHER ADVISORY FOR BLOWING SNOW...IF ONLY BLOWING SNOW OCCURRED. ADDING A MENTION OF SNOWSHOWERS INTO THE FORMULA WITH A WORST CASE SCENARIO OF AN INCH OF SNOW...A MORE WIDESPREAD LOW END ADVISORY SHOWS UP. HOWEVER EXPECTATIONS ARE THAT SNOWFALL AMOUNTS WILL REMAIN WELL UNDER ONE INCH...WITH THE EXCEPTION OF THE FAR SOUTHWEST AS MENTIONED ABOVE. THUS WE HAVE DECIDED TO CONTINUE WITH THE SPECIAL WEATHER STATEMENT ADVERTISING DRIFTING SNOW AND PATCHY BLOWING SNOW REDUCING VISIBILITIES MAINLY IN OPEN COUNTRY. MONDAY EVENING THE SURFACE WINDS WILL BEGIN DIMINISHING AS BOUNDARY LAYER WINDS WEAKEN TO AROUND 20KT BY 06Z TUESDAY. SURFACE HIGH PRESSURE MOVES FROM NEAR PLENTYWOOD MONTANA 06Z TUESDAY SOUTHEAST INTO SOUTH CENTRAL SOUTH DAKOTA 12Z TUESDAY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 315 AM CST MON JAN 11 2016 DANGEROUS WIND CHILLS TUESDAY MORNING...A POSSIBLE WARM UP INTO THURSDAY...FOLLOWED BY ANOTHER POTENTIAL ARCTIC AIRMASS FOR FRIDAY INTO THE WEEKEND HIGHLIGHT THE EXTENDED FORECAST. DANGEROUS WIND CHILLS TO 30 BELOW ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH DAKOTA TUESDAY MORNING IN ASSOCIATION WITH THE ARCTIC AIRMASS ARRIVING MONDAY. THE WESTERN FRINGE OF THIS ARCTIC AIRMASS IS FORECAST BY THE 00 UTC DETERMINISTIC AND ENSEMBLE SUITES TO PROPAGATE EAST WEDNESDAY AND THURSDAY. THE RESULT IS A POTENTIAL WARM UP WITH HIGHS WEDNESDAY AND THURSDAY IN THE UPPER 20S TO LOWER 30S ALONG AND WEST OF THE MISSOURI RIVER. HOWEVER...AS HAS BEEN THE TREND OVER THE PAST COUPLE DAYS...ANOTHER ARCTIC AIRMASS IS FORECAST TO POSSIBLY OVERTAKE THE NORTHERN PLAINS FRIDAY INTO THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1218 PM CST MON JAN 11 2016 MVFR AND IFR CONDITIONS ARE LIKELY THROUGH THE AFTERNOON ACROSS MOST OF WESTERN AND CENTRAL ND DUE TO LOW CEILINGS AND IN MANY CASES LIGHT SNOW AND SOME BLOWING/DRIFTING SNOW. CONDITIONS WILL BE WORST ACROSS FAR SOUTHWESTERN ND WHERE SNOWFALL INTENSITY IS FORECAST TO BE GREATEST. WINDS AND THE PROBABILITY OF SNOW WILL BOTH DIMINISH THIS EVENING...BUT MVFR CEILINGS WILL LIKELY LINGER INTO TUESDAY IN MANY AREAS BASED ON UPSTREAM TRENDS. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM MST THIS EVENING FOR NDZ031- 032-040-043. && UPDATE...CJS SHORT TERM...KS LONG TERM...AYD AVIATION...CJS
Hazardous weather outlook, Jan 11, 7:20 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 720 AM CST MON JAN 11 2016 NDZ031-032-040-043-121330- GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 620 AM MST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051- 121330- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 720 AM CST MON JAN 11 2016 /620 AM MST MON JAN 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS TO 40 MPH AND LIGHT SNOW WILL PRODUCE PATCHY BLOWING AND DRIFTING SNOW. SOME TRAVEL DIFFICULTIES ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING. DANGEROUS WIND CHILLS TO 30 BELOW ZERO ARE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING ACROSS NORTHERN NORTH DAKOTA AND INTO THE NORTHERN JAMES RIVER VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS WIND CHILLS ARE POSSIBLE ONCE AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Special weather statement, Jan 11, 11:42 AM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1142 AM CST MON JAN 11 2016 NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051- 120000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1142 AM CST MON JAN 11 2016 /1042 AM MST MON JAN 11 2016/ ...GUSTY WINDS AND LIGHT SNOW MAY CAUSE TRAVEL DIFFICULTIES ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY... NORTHWEST WINDS GUSTING AROUND 40 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. LESS THAN ONE INCH OF NEW SNOWFALL WILL COMBINE WITH GUSTY WINDS LEADING TO BLOWING SNOW AND REDUCED VISIBILITY IN OPEN COUNTRY. AROUND TWO INCHES OF SNOW IS LIKELY ACROSS FAR SOUTHWEST NORTH DAKOTA WHERE VISIBILITY MAY DROP TO AROUND ONE HALF MILE FOR MUCH OF THE AFTERNOON. WINDS WILL DECREASE THIS EVENING. BE PREPARED FOR POSSIBLE TRAVEL DIFFICULTIES TODAY...AND CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE VENTURING OUT. AJ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 5:33 AM CST | Winter Weather Advisory | BIS | Billings, Bowman, Golden Valley, Slope | 14 hr |
Nearby
Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.